MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID TRACTIP; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID TRACTIP; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403960
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated to june 1, 2021 based on the date the manufacturer became aware of the event.(b)(4).The returned flexiva id tractip 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 315.4 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured 4 mm and appeared degraded.Examination under magnification confirmed the pattern of the tip was consistent with normal degradation.There was no light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that there was no light from the sma connector, indicating a fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Additionally, the ifu states, "in the event of reduced or no laser energy output during application the fiber connector may be hot to touch." the exposed glass tip had normal degradation.The laser fibers are consumable devices and expected to degrade with use.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id tractip 200 laser fiber was used in a procedure performed on an unknown date.The laser unit used was a lumenis moses laser console.During the procedure, there was no laser energy coming out from the tip of the laser fiber.There were no patient complications reported as a result of this event.Note: this event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
FLEXIVA ID TRACTIP
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12410545
Report Number3005099803-2021-04505
Device Sequence Number14500892
Product Code GEX
UDI-Device Identifier08714729963837
UDI-Public08714729963837
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberM006R8403960
Device Catalogue Number69270
Device Lot Number0000010712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1